MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR OCT SPINAL SYSTEM; POLY. SCREW, 4.0MM X 20MM

SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR OCT SPINAL SYSTEM; POLY. SCREW, 4.0MM X 20MM
Model Number PC1-004020
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect screw was not returned for investigation.Review of the device history record confirmed the implant passed all functional and dimensional testing and was within specification at the time of inspection.The reported washer was not visible in the patient or via x-ray.Furthermore, there was no patient injury or medical intervention required.There was no clinical impact to the patient as a result of the failure reported.Review of labeling possible adverse events: bending, disassembly or fracture of implant and components.
 
Event or Problem Description
A patient underwent spinal surgery on (b)(6) 2021 consisting of seaspine's northstar oct spinal system.A screw disassembled in-situ while the surgeon was correcting the trajectory.The screw and mating tulip were recovered; however, the tulip washer was left inside the patient.

Brand Name
NORTHSTAR OCT SPINAL SYSTEM
Common Device Name
POLY. SCREW, 4.0MM X 20MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7602165137
MDR Report Key13051246
Report Number3012120772-2021-00091
Device Sequence Number19821308
Product Code NKG
UDI-Device Identifier10889981196202
UDI-Public10889981196202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193615
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1-004020
Device Catalogue NumberPC1-004020
Device Lot NumberCR44684B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown